I took my one and only Januvia pill and within a matter of two hours I had severe hives. I went to a Urgent Care where they gave me prednizone and 1 didn't work and 2 made
my sugar skyrocket. I had to go back later that day where I had an IV an insulin shot and, the hives are still coming out. Benadryl helps only briefly. How much longer before
the Januvia is out of my system?
I'm also allergic to glucophage. Any suggestions so I don't continue to gain weight?
Thank you for your question. Januvia has a half life of 12.4 hours, and so after 87 hours (about 3 and 1/2 days) greater than 99% of the drug will be out of your system. There are several other classes of medication available for the treatment of diabetes. There is a class known as sulfonylureas (glipizide, glyburide, and glimepiride) that is usually used when metformin doesn't work or can't be used. There are also alpha-glucosidase inhibitors (acarbose and miglitol), thiazolidinediones (rosiglitazone and pioglitazone), various forms of insulin, and some miscellaneous agents (exenatide, pramlintide).
I hope you can find one that works for you.
Best of luck,